MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516930
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); No Code Available (3191)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.However, it was reported that the device was not used past its expiry date.(b)(4).The complainant indicated that the suspect device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 05, 2019 that a wallflex esophageal partially covered stent was implanted to treat a malignant stricture in the esophagus and stomach due to advanced esophageal cancer, during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was almost occluded and was not dilated prior to stent placement.According to the complainant, on (b)(6) 2019, the patient presented with dysphagia.An imaging followed by egd was performed and noticed the stent had fully migrated into the stomach.The physician attempted to remove the stent but the stent retrieval loop broke and the stent was not removed.On (b)(6) 2019, the physician attempted to remove the stent for the second time with 2 rat tooth forceps, snares, retrieval hood and an overtube but still the stent was not removed.Reportedly, the stent broke and the stent wires were exposed.Reportedly, the stent remains implanted inside the patient and there is no plan to remove the stent due to patient's health and advanced state of cancer.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9379264
Report Number3005099803-2019-05742
Device Sequence Number3103701
Product Code ESW
UDI-Device Identifier08714729765271
UDI-Public08714729765271
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516930
Device Catalogue Number1693
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;